Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 166, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 12, 2002, 11:12 PM CDT for Pike County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2002, 11:12 PM CDT (04:12 UTC)
- Expired
- May 12, 2002, 11:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 130412
SVRLIT
ARC109-130445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 PM CDT SUN MAY 12 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1145 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF DAISY...OR ABOUT 10 MILES
NORTHEAST OF DIERKS...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENWOOD AROUND 1120 PM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3432 9391 3434 9348 3423 9350 3421 9345
3415 9345 3420 9390
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:58 PM CDT, 9 hours 14 minutes earlier.
Area forecast discussion, May 12, 1:58 PM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 158 PM CDT SUN MAY 12 2002 RUNNING BEHIND DUE TO A VARIETY OF EQUIPMENT ISSUES SO WILL BE BRIEF. COLD FRONT NEAR A TULSA-JOPLIN LINE AT 130 PM. FRONT WILL SWEEP ACROSS OUR CWFA BETWEEN 8 PM THIS EVENING AND 9 AM MONDAY MORNING. EXPECT FRONT TO BE ACCOMPANIED BY SQUALL LINE WITH SEVERE WEATHER AND HEAVY RAIN POTENTIAL. HEAVIEST RAIN EXPECTED OVER SOUTHEAST HALF OF CWFA...WHERE FLASH FLOOD GUIDANCE VALUES ARE ALSO LOW...BUT WILL FOREGO FLOOD WATCH DUE TO EXPECTED BRIEF DURATION OF RAINS. SEVERAL AREAS COULD SEE ONE TO TWO INCHES IN A SHORT TIME AND WILL MENTION HEAVY RAIN IN ZONES. LOW CLOUDS WILL BE A LITTLE SLOW TO SHRED OUT MONDAY IN STRONG COLD ADVECTION REGIME SO WILL UNDERCUT FWC MOS AND LEAN TOWARD COOLER MAV. DRY WEATHER THROUGH AT LEAST WEDNESDAY AND POSSIBLY LONGER...WITH CONSIDERABLE UNCERTAINTY IN THE EXTENDED PERIOD. CHANGES WILL BE MINIMAL AS FOCUS IS ON FIRST 24 HOURS. HRO 51/69 48/76 52 +000 LIT 62/75 51/80 55 9100 HOT 62/73 50/82 55 9-00 PBF 64/72 53/81 56 8300 .LZK...NONE. 54
In the hours before
Special weather statement, May 12, 7:15 PM CDT, 3 hours 57 minutes before
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
Local storm report, May 12, 11:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1102 PM CDT SUN MAY 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 4 W BOONEVILLE AR 60 MPH TSTM WIND GUST
05/12/02 LOGAN HAM RADIO OPERATOR
REPORTED
0920 PM 4 W BOONEVILLE AR WIND DAMAGE
05/12/02 LOGAN TREE LIMBS DOWN. REPORTED
BY HAM RADIO OPERATOR.
0935 PM 3 E CHISMVILLE AR WIND DAMAGE
05/12/02 LOGAN TREE LIMBS DOWN. REPORTED
BY HAM RADIO OPERATOR
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 65 min |
| May 12, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 62 min |
| May 12, 10:23 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 42 min |
| May 12, 10:34 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| May 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 41 min |
| May 12, 10:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Van Buren | 39 min |
| May 12, 11:18 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 47 min |
| May 12, 11:33 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 52 min |
| May 12, 11:40 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 40 min |
| May 13, 12:00 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 40 min |
| May 13, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 42 min |
| May 13, 12:17 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| May 13, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | White | 38 min |
| May 13, 2:07 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 13, 2:24 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.